MAUDE Adverse Event Report: REFER TO SECTION H10 DELTAPAQ CERE 1.5MMX2CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 DELTAPAQ CERE 1.5MMX2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10015230
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Based on the product analysis completed on (b)(6) 2018, this product event has been deemed mdr reportable.Information regarding patient age, gender, weight, medical history, race, and ethnicity were not provided.Procode: krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(6)).(b)(6).Complaint conclusion: as reported by a healthcare professional, during the coil embolization of an intracranial aneurysm, the 1.5mm x 2cm deltapaq thermo-mechanical detachable coil system (cdf10015230/c36943) could not be advanced through the unspecified microcatheter.The coil was subsequently replaced.The event did not result in a loss of cerebral target position.There was no report of consequence or impact to the patient.The product was prepped and used according to the instructions for use (ifu).An adequate continuous flush was maintained through the microcatheter.No visible product damage was observed.There were no kinks in the microcatheter that may have contributed to the event.The user did not apply excessive force at any time during the procedure.The associated microcatheter is not available for return.No further information was provided.The device was returned for analysis.The device positioning unit (dpu) and embolic coil had been removed from the introducer.Both the introducer and the dpu assembly were returned.There was a kink in the green introducer.The embolic coil was tangled around the coiled dpu.The embolic coil was gently disentangled from the dpu.There were bends in the dpu core wire approximately 5 cm, 95 cm, and 110 cm from the proximal end.There was a bend in the extended coil section of the dpu.The ball tip was intact.The embolic coil was kinked.The articulating joint was intact.The resistance heating (rh) coil had not been heated.The green introducer was slightly compressed at the point where it was kinked.The v-notch of the resheathing tool was undamaged.Advancement could not be tested because the dpu and embolic coil have been removed from the introducer.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the device was impeded in the microcatheter could not be confirmed.The embolic coil and dpu had been removed from the introducer, and so advancement through the introducer or through a microcatheter could not be tested.Bends in the dpu core wire are indicative of the application of excessive force, possibly in an attempt to overcome the reported resistance.Resistance could have been provided by the kinks observed in the embolic coil, or by the kink in the green introducer.The kink in the green introducer was likely caused by applying excessive force to the device while it was clamped in the rotating hemostatic valve (rhv).The kink has narrowed the introducer at this point, which could interfere with advancement of the device.While the exact circumstances surrounding the reported event are unknown, if the embolic coil was located in the green introducer at the time the force was applied, then it could have resulted in the observed kinking in the embolic coil.A kinked embolic coil will also prevent advancement of the device.100% of devices are inspected in-process by advancing the embolic coil out of the introducer and retracting it back in.Thus, it is unlikely that the device left the manufacturing facility with the observed damage.Neither the product analysis nor the manufacturing review suggest that the failure could be related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that procedural and handling factors may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during the coil embolization of an intracranial aneurysm, the 1.5mm x 2cm deltapaq thermo-mechanical detachable coil system (cdf10015230/c36943) could not be advanced through the unspecified microcatheter.The coil was subsequently replaced.The event did not result in a loss of cerebral target position.There was no report of consequence or impact to the patient.The product was prepped and used according to the instructions for use (ifu).An adequate continuous flush was maintained through the microcatheter.No visible product damage was observed.There were no kinks in the microcatheter that may have contributed to the event.The user did not apply excessive force at any time during the procedure.The product will be returned for analysis.The associated microcatheter is not available for return.No further information was provided.

Brand Name
DELTAPAQ CERE 1.5MMX2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7352866
Report Number3008114965-2018-00572
Device Sequence Number1657917
Product Code HCG
UDI-Device Identifier00878528007012
UDI-Public00878528007012
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue NumberCDF10015230
Device Lot NumberC36943
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2018
Initial Date Received by Manufacturer 03/13/2018
Initial Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1